Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 52, NWS New Orleans, LA

April 3, 2000Iberville Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Apr 3, 2000, 1:38 PM CDT for Iberville Parish, Louisiana. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 3, 2000, 1:38 PM CDT (18:38 UTC)
Expired
Apr 3, 2000, 2:30 PM CDT
In force
52 min
Issued by
NWS New Orleans, LA
Area
Whole counties

County Iberville Parish, LA

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 6.6 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2000-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1735 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2000-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 250 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1735 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
544 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
250 m²/s²
0-3 km storm-relative helicity
318 m²/s²
Significant tornado parameter
3.0
Supercell composite
12.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 031840
SVRNEW
LAC005-007-047-093-031930-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
138 PM CDT MON APR 3 2000

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ST. JAMES PARISH IN SOUTHEAST LOUISIANA
  ASCENSION PARISH IN SOUTHEAST LOUISIANA
  ASSUMPTION PARISH IN SOUTHEAST LOUISIANA
  SOUTHERN IBERVILLE PARISH IN SOUTHEAST LOUISIANA

* UNTIL 230 PM CDT

* AT 138 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A   
  CLUSTER OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS 6              
  MILES SOUTHWEST OF PIERRE PART...MOVING EAST AT 55 MPH.

* SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...
  PIERRE PART
  PAINCOURTVILLE
  NAPOLEONVILLE
  DONALDSONVILLE
  VACHERIE
  CONVENT
  WHITE CASTLE
  
THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...STAY INDOORS AWAY
FROM WINDOWS.

TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
NEW ORLEANS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 9:30 AM CDT, 4 hours 8 minutes earlier.

Area forecast discussion, Apr 3, 9:30 AM CDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
930 AM CDT MON APR 3 2000

ZONES LOOK OK FOR NOW. WILL HANDLE UPDATES AS WATCHES ARE CANCELLED
OR EXPIRE. MARINE ZONES UPDATED FOR SMABLLL CRAFT ADVISORY WINDS.

.NEW...SMALL CRAFT ADZY FOR CSTL WTRS...KPQL TO ATCHAFALAYA RVR..
.LA...NONE.
.MS...NONE.

In the hours before

Special weather statement, Apr 3, 9:21 AM CDT, 4 hours 17 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-031800-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
930 AM CST MON APR 3 2000

A TORNADO WATCH IS IN EFFECT FOR SOUTHEAST LOUISIANA...SOUTHWEST
MISSISSIPPI...AND PORTIONS OF SOUTH MISSISSIPI FOR THIS MORNING.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...SOME SEVERE...ARE
EXPECTED TO MOVE EAST ACROSS THE AREA THIS MORNING AND EARLY
AFTERNOON. ADDITIONAL SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED
LATER THIS AFTERNOON AND TONIGHT AS A COLD FRONT DROPS SOUTHEAST
ACROSS THE STATE TO SOUTHEAST LOUISIANA BY TONIGHT.

FOR MORE INFORMATION VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/LIX (ALL
LOWER CASE).


Special weather statement, Apr 3, 10:30 AM CDT, 3 hours 8 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-031800-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
930 AM CST MON APR 3 2000

A TORNADO WATCH IS IN EFFECT FOR SOUTHEAST LOUISIANA...SOUTHWEST
MISSISSIPPI...AND PORTIONS OF SOUTH MISSISSIPI FOR THIS MORNING.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...SOME SEVERE...ARE
EXPECTED TO MOVE EAST ACROSS THE AREA THIS MORNING AND EARLY
AFTERNOON. ADDITIONAL SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED
LATER THIS AFTERNOON AND TONIGHT AS A COLD FRONT DROPS SOUTHEAST
ACROSS THE STATE TO SOUTHEAST LOUISIANA BY TONIGHT.

FOR MORE INFORMATION VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/LIX (ALL
LOWER CASE).
Special weather statement, Apr 3, 10:45 AM CDT, 2 hours 53 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-032100-

SPECIALW EATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1045 AM CST MON APR 3 2000

THE TORNADO WATCH CONTINUES IN EFFECT FOR THAT PORTION OF SOUTHEAST
LOUISIANA EAST OF A LINE FROM MARS HILL IN AMITE COUNTY MISSISIPPI TO
NAPOLEONVILLE IN ASSUMPTION PARISH. THE TORNADO WATCH REMAINS IN
EFFECT FOR THE REMAINDER OF SOUTHEAST LOUISIANA PARISHES...PIKE AND
WALTHALL AND HANCOCK  COUNTIES IN MISSISSIPPI UNTIL NOON TODAY. A
TORNADO WATCH IS IN EFFECT FOR HARRISON AND JACKSON COUNTIES IN
SOUTH MISSISSIPPI UNTIL 4 PM TODAY.

THE TORNADO WATCH HAS BEEN CANCELLED FOR THE FOLLOWING PARISHES IN
LOUISIANA...WEST AND EAST FELICANA...ST HELENA...POINT COUPEE...EAST
AND WEST BATON ROUGE...IBERVILLE...ASCENSION...ASSOMPTION...AND
LIVINGSTON. THE TORNADO WATCH HAS BEEN CANCELLED FOR WILKENSON AND
AMITE COUNTIES IN SOUTHWEST MISSISSIPPI.

FOR MORE INFORMATION VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/LIX (ALL
LOWER CASE).
Special weather statement, Apr 3, 11:37 AM CDT, 2 hours 1 minute before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-032100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1145 AM CST MON APR 3 2000

A TORNADO WATCH FOR PORTIONS OF EXTREME SOUTHEAST LOUISIANA AND
SOUTHWEST MISSISSIPPI HAS BEEN EXTENDED UNTIL 1:00 PM THIS
AFTERNOON. THIS INCLUDES ST BERNARD AND LOWER PLAQUEMINES PARISHES
AND HANCOCK COUNTY IN SOUTHWEST MISSISIPPI.

THE TORNADO WATCH FOR THE REMAINDER OF SOUTHEASTp LOUISIANA AND
EXTREME SOUTHWEST MISSISSIPPI WILL EXPIRE AT NOON TODAY.

A TORNADO WATCH IS IN EFFECT FOR HARRISON AND JACKSON COUNTIES IN
SOUTH MISSISSIPPI UNTIL 4 PM TODAY.
Special weather statement, Apr 3, 11:45 AM CDT, 1 hour 53 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-032100-

SPECIALW EATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1045 AM CST MON APR 3 2000

THE TORNADO WATCH CONTINUES IN EFFECT FOR THAT PORTION OF SOUTHEAST
LOUISIANA EAST OF A LINE FROM MARS HILL IN AMITE COUNTY MISSISIPPI TO
NAPOLEONVILLE IN ASSUMPTION PARISH. THE TORNADO WATCH REMAINS IN
EFFECT FOR THE REMAINDER OF SOUTHEAST LOUISIANA PARISHES...PIKE AND
WALTHALL AND HANCOCK  COUNTIES IN MISSISSIPPI UNTIL NOON TODAY. A
TORNADO WATCH IS IN EFFECT FOR HARRISON AND JACKSON COUNTIES IN
SOUTH MISSISSIPPI UNTIL 4 PM TODAY.

THE TORNADO WATCH HAS BEEN CANCELLED FOR THE FOLLOWING PARISHES IN
LOUISIANA...WEST AND EAST FELICANA...ST HELENA...POINT COUPEE...EAST
AND WEST BATON ROUGE...IBERVILLE...ASCENSION...ASSOMPTION...AND
LIVINGSTON. THE TORNADO WATCH HAS BEEN CANCELLED FOR WILKENSON AND
AMITE COUNTIES IN SOUTHWEST MISSISSIPPI.

FOR MORE INFORMATION VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/LIX (ALL
LOWER CASE).
Special weather statement, Apr 3, 12:45 PM CDT, 53 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-032100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1145 AM CST MON APR 3 2000

A TORNADO WATCH FOR PORTIONS OF EXTREME SOUTHEAST LOUISIANA AND
SOUTHWEST MISSISSIPPI HAS BEEN EXTENDED UNTIL 1:00 PM THIS
AFTERNOON. THIS INCLUDES ST BERNARD AND LOWER PLAQUEMINES PARISHES
AND HANCOCK COUNTY IN SOUTHWEST MISSISIPPI.

THE TORNADO WATCH FOR THE REMAINDER OF SOUTHEAST LOUISIANA AND
EXTREME SOUTHWEST MISSISSIPPI WILL EXPIRE AT NOON TODAY.

A TORNADO WATCH IS IN EFFECT FOR HARRISON AND JACKSON COUNTIES IN
SOUTH MISSISSIPPI UNTIL 4 PM TODAY.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 7:11 PM CDTSevere Thunderstorm WarningLIXPointe Coupee, West Feliciana49 min
Apr 2, 7:56 PM CDTSevere Thunderstorm WarningLIXEast Feliciana, West Feliciana64 min
Apr 2, 8:55 PM CDTSevere Thunderstorm WarningLIXPointe Coupee, West Feliciana50 min
Apr 2, 10:10 PM CDTSevere Thunderstorm WarningLIXEast Feliciana, Saint Helena20 min
Apr 3, 6:55 AM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, East Feliciana, West Baton Rouge80 min
Apr 3, 6:55 AM CDTSevere Thunderstorm WarningLIXPointe Coupee, West Feliciana80 min
Apr 3, 7:37 AM CDTTornado WarningLIXEast Baton Rouge, East Feliciana, Pointe Coupee, West Feliciana38 min
Apr 3, 7:53 AM CDTTornado WarningLIXEast Baton Rouge, Livingston, Saint Helena67 min
Apr 3, 7:53 AM CDTTornado WarningLIXEast Feliciana, West Feliciana67 min
Apr 3, 8:30 AM CDTTornado WarningLIXTangipahoa60 min
Apr 3, 8:52 AM CDTTornado WarningLIXAscension, Livingston, Saint Helena53 min
Apr 3, 9:18 AM CDTTornado WarningLIXWashington57 min
Apr 3, 9:42 AM CDTTornado WarningLIXLafourche, Saint James, Saint John the Baptist63 min
Apr 3, 9:48 AM CDTTornado WarningLIXSaint Charles57 min
Apr 3, 10:03 AM CDTSevere Thunderstorm WarningLIXSaint Tammany57 min
Apr 3, 10:22 AM CDTTornado WarningLIXWashington48 min
Apr 3, 10:38 AM CDTTornado WarningLIXSaint Tammany67 min
Apr 3, 1:38 PM CDTSevere Thunderstorm WarningLIXAscension, Assumption, Saint James52 min
Apr 3, 3:48 PM CDTSevere Thunderstorm WarningLIXSaint Charles, Saint John the Baptist42 min
Apr 3, 3:48 PM CDTSevere Thunderstorm WarningLIXJefferson42 min
Apr 3, 4:02 PM CDTSevere Thunderstorm WarningLIXOrleans, Saint Tammany58 min
Apr 3, 4:40 PM CDTSevere Thunderstorm WarningLIXJefferson, Saint Charles50 min
Apr 3, 4:40 PM CDTSevere Thunderstorm WarningLIXOrleans50 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.